Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anyone who has used or knows someone who has used the Depo shot...

I'm about to start taking the depo shot due to some endometriosis problems. I've done a lot of research on it, but I would like to have some personal feedback. So anyone that uses it or has used it or even if you just know someone who has/does use it please make a post.

Answer Question
 
ramita

Asked by ramita at 4:26 PM on Feb. 23, 2011 in Health

Level 12 (785 Credits)
Answers (13)
  • I did. I had constant light spotting for 6 months. But I also lost weight on it.
    CraftingMama

    Answer by CraftingMama at 4:27 PM on Feb. 23, 2011

  • I hated it!! I was on it for about 6 months. I had constant spotting and gained 10 lbs.
    tel4him

    Answer by tel4him at 4:28 PM on Feb. 23, 2011

  • Oh! And I had to go every 3 months, which involved finding a sitter, driving 20 minutes to the office, waiting an hour, so the midwife could spend all of 2 seconds with me to give me the shot. Major PITA!
    tel4him

    Answer by tel4him at 4:29 PM on Feb. 23, 2011

  • I've been taking it now for 3-4 years. I LOVE it. I don't spot. I don't bleed. I don't have to by that CRAP for a monthly cycle.......I also detest that cycle with a passion and am GLAD I don't have to deal with it.
    Rosehawk

    Answer by Rosehawk at 4:31 PM on Feb. 23, 2011

  • I also hated it! I gained 20lbs on it, another thing that it case me to go up and down all the time! I would cry and laugh at things that was not normal to do. Also had to find a babysitter for triplets so that wasn't fun either!
    tripletmom28

    Answer by tripletmom28 at 4:35 PM on Feb. 23, 2011

  • I gained 45 lbs in 9 months on Depo, and I was super crabby with tons of break through bleeding. I have endometriosis, so I tend to bleed heavily and break through with everything. I was on the pill for about 10 years at different times. I liked that, but taking a pill every day isn't for everyone. I have Mirena now, the hormonal Iud, and I have spotting and irregular cycles still, but it's way less bleeding, and I never have to think about it.
    musicpisces

    Answer by musicpisces at 4:39 PM on Feb. 23, 2011

  • Pain in the ass if you miss a shot, you usually have to get another physical, pregnancy test and then get the shot. you are spotty for a couple of weeks. you gain crazy weight because it is a hormone based shot. your moods are unpredictable. I was so miserable on it then I went with an iud because it didn't have any hormones and when you have it planted you have light spotting for the first week plus you don't have to worry about it for 10 years.
    Bugzmomma

    Answer by Bugzmomma at 4:40 PM on Feb. 23, 2011

  • When I was on it I didn't ever have a period which was great but it did make me a bit moody but I didn't mind. I did have a little bit of weight gain but not too much and that was about it.
    prettyinink2011

    Answer by prettyinink2011 at 4:42 PM on Feb. 23, 2011

  • I gained lots of weight and bleed almost the entire time I was on it.
    mommy_of_two388

    Answer by mommy_of_two388 at 4:47 PM on Feb. 23, 2011

  • I gained 100 pounds and came out with endometriosis and PCOS.
    misses_nick

    Answer by misses_nick at 5:30 PM on Feb. 23, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Medicine

Next question overall (Relationships)
Being a stepmom

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN